| Catalog Number |
0500320E |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
08/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
A hospital report was received from health canada reporting that a fresenius optiflux dialyzer experienced an internal dialyzer blood leak occurred five minutes after the initiation of the patient¿s hemodialysis (hd) treatment.The leak was not visually observed.The machine (unknown if it is a fresenius machine) alarmed with an ¿alarm 28: blood in dialysate¿ alarm.Blood leak test strips were used and tested negative for the presence of blood.It is unknown if fresenius bloodlines were also in use.The patient¿s blood was not returned following the reported incident.The patient¿s estimated blood loss (ebl) is unknown.There was no patient serious injury or medical intervention required as a result of this event.The patient was restarted and treatment completed successfully with new supplies.It is unknown if the complaint device is available to be returned to the manufacturer for evaluation.Multiple attempts have been made to contact the customer to obtain additional information related to the reported event.At this time, no additional information has been provided.
Event or Problem Description
A hospital report was received from health canada reporting that a fresenius optiflux dialyzer experienced an internal dialyzer blood leak occurred five minutes after the initiation of the patient¿s hemodialysis (hd) treatment.The leak was not visually observed.The machine and bloodlines were not fresenius products.Blood leak test strips were used and tested negative for the presence of blood.There was no defect or damage noted on the dialyzer.The patient¿s estimated blood loss (ebl) was approximately 200ml.There was no patient serious injury or medical intervention required as a result of this event.The patient was restarted on a new machine and treatment completed successfully with new supplies.The complaint device is not available to be returned to the manufacturer for evaluation.
Additional Manufacturer Narrative
Additional information: a1, a2, a3, a4, b5 the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
Event or Problem Description
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one approved manufacturing temporary deviation notice (dn) and one nonconformance (nc) reported on the lot which was unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.